MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE,3.5 BONE CUTTER FULL RADIUS,DISP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE,3.5 BONE CUTTER FULL RADIUS,DISP; SAW, POWERED, AND ACCESSORIES
Catalog Number 7210486
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the device had shavings that were peeling off.The metal pieces were suctioned out.A backup device was available to complete the procedure with no delay and no patient injuries.
 
Additional Manufacturer Narrative
One unused 3.5mm full radius bonecutter blades was returned for evaluation.Visually, the part exhibited some signs of tarnish on the inner edgeform.There was no plating issues noted on the inner blade when reviewed under magnification.Functional assessment of the blade confirmed the inner blade rotated freely within the outer blade in the unloaded condition.Silver plating is an smith+nephew process used at the time of manufacture of this blade to improve lubricity and allow for friction free contact between the stainless steel inner and outer blades.The appearance of the "tarnish" and discoloration does not have any adverse effect on the performance of the device, procedure or patient.The tarnishing discoloration is a cosmetic issue only.Without the return of the device that exhibited the reported shedding this investigation could not identify any evidence of product contribution to the reported complaint.Reportedly the bone shavings were suctioned from the surgical site and there was no harm to the patient.Since no harm is being reported and the procedure was completed with a backup.

Brand Name
BLADE,3.5 BONE CUTTER FULL RADIUS,DISP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8228702
Report Number1219602-2019-00043
Device Sequence Number18886202
Product Code HAB
UDI-Device Identifier03596010494733
UDI-Public03596010494733
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2020
Device Catalogue Number7210486
Device Lot Number50741436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer02/24/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1